fb pixel

Opana Overdose

Table of Contents

An Opana overdose can be accidental or intentional in nature, though most people don’t set out to harm themselves with this potent narcotic drug. An overdose can cause cardiac arrest or even death. Opana is the brand name for oxymorphone, an opioid analgesic which can cause overdose symptoms ranging from difficult breathing to extreme drowsiness. The symptoms of an Opana overdose manifest in different ways in patients and depend on several factors. These can include how much was taken, how the body metabolizes the drug and whether it was taken in combination with other substances such as alcohol, other prescription drugs or illicit drugs. As with other opiate drugs, regular use, even over a relatively short-term period, can lead to tolerance. Once this develops, the prescribed dosage is no longer effective at treating pain. Increasing your dose of Opana without a doctor’s permission can lead not only to overdose but to dependence as well.

Information is the Key to Avoiding an Opana Overdose

Taking Opana in combination with some other substances can also lead to health complications. Because it is a central nervous system depressant, using it with other substances that have this effect could lead to an overdose or death. These include alcohol, sleeping pills, other narcotic pain medications, sedatives and tranquilizers. It’s important for all patients to follow labeling instructions exactly and know risks, warnings and possible interactions. Taking too much Opana can cause a slowed heart rate, low blood pressure, difficult breathing, cold and clammy skin, extreme drowsiness which can progress to coma, cardiac arrest and death. Prompt medical treatment is essential in the case of an Opana overdose. If the overdose is recent, doctors may induce vomiting, pump the stomach or use activated charcoal so the body doesn’t absorb the drug. An antidote may also be given to counteract the effects of an oxymorphone overdose.

There is Safe, Quick, Confidential Help for Opana Addiction

Overdose can happen among those with a legitimate prescription for Opana and by those who misuse or abuse it. The Waismann Method of rapid detox treats addiction safely and humanely. We know most of our patients didn’t intend to become addicted and we strive to provide care that keeps your dignity intact. Our medical procedure is performed in an accredited hospital and takes less than two hours. We use medicine to cleanse Opana from patients’ opiate receptors while they are under light sedation administered by board-certified anesthesiologists. The withdrawal phase is accelerated and occurs while the patients are sedated. They awake opiate-free without awareness of withdrawal symptoms that occurred. Our transitional living facility, Domus Retreat, is also available to help guests continue their recovery. Here, they’re offered individually prepared meals, biofeedback therapy, massage therapy, and group and individual counseling.

More To Explore

How Long Does Fentanyl Stay in Your System?

If you’ve ever wondered how long fentanyl stays in your system, you first have to consider the type of fentanyl in question. Understanding the differences between pharmaceutical grade and...

History of Rapid Detox

The history of rapid detox is just one part of a much deeper history of opiate dependence. Since the earliest days, drug treatment options were quite limited, and protocols primarily...

Substance Abuse Among the Elderly

The Invisible Epidemic Substance abuse among the elderly is not just a reality but also a growing problem. Seniors are especially vulnerable because of the unique challenges they face from...